Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Depression, Luvox withdrwel ???

asignor908aasignor908 Posts: 339
edited 06/11/2012 - 8:57 AM in Chronic Pain
Hi all,
I am still on Cymbalta 60 mgs a day but I requested my doctor to cut it back to 30mgs a day for now at least.

My mental state is still better, having some unusal thoughts and dreams. More worrysome I have been sweating a great deal the last few days, feeling hot, cold, hot, cold. Today it got worse and more intense. I felt very uncomfortable and the nerves right under my skin hurt all over. It really worked me up and I called my wife at work and the on call doctor. The doctor on call was useless, just said if I was suicidal to come in or she could have the Sheriff come pick me up, wow terrific!! She then said they were really backed up at the ER, but she couldn't tell me anything unless I was seen.

I concluded after taking klonopin, calming down and feeling better that it may be Luvox withdrawels since I took my last dose on Sunday night, or side effect of The Cymbalta which I hope is not the case.

I got kind of angry and I've decided that I wanted to take the lowest amount of Cymbalta which would be 30mgs and if possible I will try to slowly cut back as much as reasonable on these pain meds. I have had a very poor quality of life for almost 3 years and I'm pretty sure all these meds at higher levels has a lot to do with it.

As I said I faxed my Cymbalta doc and explained what was up and my desire to go back to the 30mg dose, I hope she won't frown upon it but I can be really med sensitive and with some meds a little goes a long way.

I would be interested if anyone has knowledge about the Luvox theory. I was on 200mgs a day for 10 years or more.

Thanks again to all



  • Sorry to hear you're having possible withdrawal from Luvox. I don't have any experience with Luvox but let your Psychiatrist know how you're feeling and hopefully the Klonopin will help in the meanwhile.

    I think you need to be monitored closely with any anti-depressant and know I had some mild side effects from the Cymbalta when I started and did have sweaty episodes and chills also and felt tired but I took it as menopause or the Oxycontin and the Cymbalta causing this for me but that's my experience only and the side effects have worn off after a month or so. I also know that when you've had depression for awhile it may take some time to overcome it. I'm glad you're feeling better with the klonopin. Take care. Charry

    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • You didn't just stop taking the Luvox did you? Luvox is a SSRI medication and can cause discontinuation syndrome from stopping it abruptly. Discontinuation is very similar to withdrawal symptoms from opiates but there are several other things that can happen in DS that don't happen in withdrawal symptoms , because of the fact that this is a SSRI medication.
    Call your doctor and have them reduce the dose by 10 mg or so at a time, rather than abruptly stop it. And I would hold off on reducing the Cymbalta dosage until you have finished tapering off the Luvox first. Don't try to do both medications at once.
  • No, I followed the transition they laid out for me from Luvox to Cymbalta. It took about 5 days total which didn't seem long.

    I don't know what's going on now, I started on Cymbalta on october 1st and I still have sweats and believe it or not the worst of the symptoms occur at the same time each day around 5pm.

    I also have been having obsessive behaviours and some binge eating which I don't need. I think sometimes I should get off the cymbalta too and see if I improve. I was on Luvox for about 12 years and I have gained about 60 pounds. I still take my klonopin and ativan so I would be without anything. It just seems I move an inch forward and then 6 inches back.

    Bottom line is I want to be on the least amount of medications to be ok. When I started pain meds I firmly believe they didn't mix well with Luvox and I went on a downward spiral. I need the pain meds for pain so I think trying to be off the others may be my best choice.

    I'm still fighting to live.


    AL S
This discussion has been closed.
Sign In or Register to comment.